Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 204, NWS Tulsa, OK

June 12, 2005Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 5:18 PM CDT for Rogers County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 5:18 PM CDT (22:18 UTC)
Expired
Jun 12, 2005, 6:15 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Rogers County, OK

The radar

The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:54 PM CDTHAIL 1Talala, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 122219
SVRTSA
OKC131-122315-
/O.NEW.KTSA.SV.W.0204.050612T2218Z-050612T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 615 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF OOLOGAH...
  MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OOLOGAH...
  TALALA AND CHELSEA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3627 9583 3621 9577 3653 9543 3660 9544
      3661 9581

$$
2 follow-up statements
000 
WWUS54 KTSA 122244
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT SUN JUN 12 2005

OKC131-122315-
/O.CON.KTSA.SV.W.0204.000000T0000Z-050612T2315Z/
ROGERS OK-
543 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
ROGERS COUNTY...

AT 537 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH WAS LOCATED NEAR OOLOGAH...MOVING
NORTH AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TALALA 
OOLOGAH LAKE AND CHELSEA.

LAT...LON 3627 9583 3621 9577 3653 9543 3660 9544
      3661 9581

$$
000 
WWUS54 KTSA 122315
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SUN JUN 12 2005

OKC131-122323-
/O.EXP.KTSA.SV.W.0204.000000T0000Z-050612T2315Z/
ROGERS OK-
615 PM CDT SUN JUN 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROGERS COUNTY EXPIRED AT 615
PM CDT...

THE THUNDERSTORM HAS MOVED NORTH INTO NOWATA COUNTY.

HOWEVER...MORE THUNDERSTORMS WITH GUSTY WINDS...HAIL AND VERY 
HEAVY RAIN WILL STILL BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3627 9583 3621 9577 3653 9543 3660 9544
      3661 9581

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:38 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 12, 4:38 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT SUN JUN 12 2005

.MESOSCALE UPDATE...
CONVECTION CONTINUES TO BUBBLE ACROSS NORTHEAST OKLAHOMA.  DATA FROM
22Z INDICATE HIGHEST SURFACE BASED CAPES...AROUND 2000-2200 J/KG...
EXTEND FROM NOWATA COUNTY SOUTHWEST THROUGH TULSA...CREEK AND
PORTIONS OF EASTERN OKFUSKEE COUNTY.  CAPES TO THE WEST...UNDER
CURRENT CONVECTION ARE LESS THAN 1000.  CAPES WERE GENERALLY BETWEEN
1500 AND 2000 J/KG FROM OTTAWA COUNTY SOUTHWEST TO MCINTOSH AND
PITTSBURG COUNTIES.

SHEAR FROM 0-6 KM IS SOUTHWESTERLY AROUND 25 TO 30KTS...EXCEPT 30 TO
40 KTS OVER WESTERN CENTRAL AND WESTERN OSAGE COUNTY.  LOW LEVEL
SHEAR WAS RUNNING AROUND 10 TO 15KTS OVER MOST OF EASTERN
OKLAHOMA...BUT 15 TO 25 KTS ALONG AND WEST OF THE CONVECTION FROM
WASHINGTON COUNTY TO CREEK COUNTY. THE 0-3KM HELICITY VALUES ARE
GENERALLY LOW WITH SOME MODERATE VALUES AROUND 150 M2/S2 OVER
NORTHERN WASHINGTON COUNTY AND PORTIONS OF OSAGE COUNTY.

CAPE AND SHEAR VALUES INDICATE HAIL TO BE THE GREATEST THREAT
THROUGH 7 PM.  HOWEVER...CELLS FROM NOWATA COUNTY THROUGH  TULSA TO
CREEK COUNTY WILL BE CLOSELY MONITORED FOR POSSIBLE TRANSITION TO
MORE SUPERCELL CHARACTERISTICS.

.
&&

In the hours before

Special weather statement, Jun 12, 1:17 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUN 12 2005

OKZ054>057-059-130300-
CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON-
117 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN
EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
PAWNEE... WASHINGTON...

THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE...
VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 1:48 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005

OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 12, 3:02 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             1 W SHIDLER             36.78N 96.68W
06/12/2005  1.00 INCH        OSAGE              OK   COUNTY OFFICIAL

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:36 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Jun 12, 2:48 PM CDTTornado WarningTSAOsage43 min
Jun 12, 3:28 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 12, 4:22 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee30 min
Jun 12, 4:28 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 12, 4:59 PM CDTSevere Thunderstorm WarningTSAWashington61 min
Jun 12, 5:22 PM CDTSevere Thunderstorm WarningTSATulsa23 min
Jun 12, 5:31 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa59 min
Jun 12, 5:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
Jun 12, 5:59 PM CDTSevere Thunderstorm WarningTSAWashington49 min
Jun 12, 6:04 PM CDTSevere Thunderstorm WarningTSANowata56 min
Jun 12, 6:23 PM CDTSevere Thunderstorm WarningTSARogers67 min
Jun 12, 6:27 PM CDTSevere Thunderstorm WarningTSAWagoner33 min
Jun 12, 6:36 PM CDTSevere Thunderstorm WarningTSACraig54 min
Jun 12, 6:55 PM CDTSevere Thunderstorm WarningTSAMayes65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.